Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online
Ask a Urologist   »  

What causes black and flaky skin of penis with red sore spot?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 1982
Answered : 3023 Questions
Question
About a month back The skin on my penis turned Black and flaky and peeled of leaving a sore red spot. This healed in about 4 days and again reappeared at another place. I consulted a physician and he presribed Bacitracin ointntment and 0.5% Clobestasol cream along with Terbinafine Chloride Tablet.
The same doctor diagnosed that i also have Blepharitis and asked me to apply Clobestasol on Outer eyelids. Now after continuing the treatment for a few days the sore red patch was completely healed.
Howeever the croth and shaft of my penis does itch sometimes(Very mild and sporadically). The shaft turns slightly dark and then when i rub it a very small amount of fine grainy white powder(Probably skin flakes) come of.
However the Blephiritis has seen no improvement.
I reconsulted the docter he asked me not to worry about advised me to continue to apply the Topical creams
Posted Thu, 28 Aug 2014 in Penis Problems
 
 
Answered by Dr. Ilyas Patel 2 hours later
Brief Answer:
Contact allergic dermatitis

Detailed Answer:
Hi,

Welcome to HCM..

I read history and saw the photo.

It seems that you may be having contact allergic dermatitis on eye lids. And the similar lesions also occured on scrotum and penis. So, I think probably you may be having atopic diathesis. The lesions on eye lids,penis and scrotum might be contact allergic dermatitis. The disease may be called atopic dermatatis. You consult dermatologist for firm diagnosis and perfect treatment.

I usually treat my patient having such problem in following manner..

- suspected allergens like pollens,grass,cosmetic,house dust,housedust mite,fume, pollutants,woollen clothes,soap...

- to avoid certain food like nuts,cow milk,sea food,fermented food..

- steroids in tappering dose for 2 to 3 weeks.

- antihistaminics like levocetirizine till itch is relieved

- short course of antibiotics.

- to apply Tacrolimus oint 0.03 % on dry lesions

- to apply combined antibiotic and steroid cream on wet lesions.

- to avoid soap at bath ..use dettol liquid


Please consult dermatologist and have proper treatment. Above suggested treatment is for your guidance.

I hope you got my answer..still,any query..you may ask.

Thanks.

Dr. Ilyas Patel MD


Above answer was peer-reviewed by
 
Follow-up: What causes black and flaky skin of penis with red sore spot? 40 hours later
Thanks Dr XXXXXXX
I live in a Remote area. I would have to travel for atleast 200 KM to reach a dermatologist. It is for this reason I had to consult a General practitioner.
I have had one more flareup on Penis yesterday. It is neither painful nor itchy though. It would take another week or two for me to consult a Dermatologist. Can you advice me on any OTC drugs so as keep this to minimum before i can visit a dermatologist.
also If i Visit a dermatologists will i need to get some tests done?
Also can you tell me whether this condition is a permanent condition or can it be treated? because lot of material on web says it is a life long condition and this indeed makes me worried?
PS: I have added 2 pics of the new flare on my penis
 
 
Answered by Dr. Ilyas Patel 1 hour later
Brief Answer:
Allergic cotact dermatitis

Detailed Answer:
Hi,

Welcome back.

I can understand your position.. You just apply combined cream like quadriderm cream ..you may get as OTC product till you consult dermatologist. And to relieve itch if you have than take tab atarax 10 mg at night.

I advise firmly to have dermatologist consultation whenever you get time..and have tests as advised by him...ok

Wishing you good health.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor